Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 29, 2005, 8:49 PM CST for Frontier County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2005, 8:49 PM CST (02:49 UTC)
- Expired
- Mar 29, 2005, 9:37 PM CST
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 153 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 300249
SVRLBF
NEC063-300330-
/O.NEW.KLBF.SV.W.0008.050330T0249Z-050330T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CST TUE MAR 29 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 930 PM CST
* AT 846 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES SOUTHEAST OF STOCKVILLE...OR ABOUT 19
MILES SOUTHWEST OF ELWOOD...AND MOVING NORTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN FRONTIER COUNTY AT 900 PM CST
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4038 10047 4035 10011 4046 10011 4046 9999
4067 10003 4069 10048
$$
JWS2 follow-up statements
000
WWUS53 KLBF 300254
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CST TUE MAR 29 2005
NEC063-300330-
/O.CON.KLBF.SV.W.0008.000000T0000Z-050330T0330Z/
FRONTIER NE-
852 PM CST TUE MAR 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CST FOR
EASTERN FRONTIER COUNTY...
AT 850 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF STOCKVILLE...OR ABOUT
20 MILES SOUTHEAST OF CURTIS...MOVING NORTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES EAST OF STOCKVILLE BY 920 PM CST
8 MILES SOUTHEAST OF MOOREFIELD BY 930 PM CST
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4038 10047 4035 10011 4046 10011 4046 9999
4067 10003 4069 10048
$$
JWS000
WWUS53 KLBF 300337
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CST TUE MAR 29 2005
NEC063-300345-
/O.EXP.KLBF.SV.W.0008.000000T0000Z-050330T0330Z/
FRONTIER NE-
935 PM CST TUE MAR 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY HAS
EXPIRED...
AT 930 PM CST...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSED A SEVERE
WEATHER THREAT. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS CAN
STILL BE EXPECTED ACROSS FRONTIER COUNTY THROUGH 10 PM CST.
LAT...LON 4038 10047 4035 10011 4046 10011 4046 9999
4067 10003 4069 10048
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:45 PM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Mar 29, 2:45 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE ISSUED BY WFO RAPID CITY 245 PM CST TUE MAR 29 2005 .DISCUSSION... MID DAY SURFACE CHARTS ARE SHOWING THE RECENTLY DEVELOPED SURFACE LOW POSITION OVER SOUTHEASTERN COLORADO TO BE IN VERY GOOD AGREEMENT WITH 12Z NAM. THE AIRMASS IS FAIRLY DRY WITH DEWPOINTS IN THE MID 30S TO LOWER 40S. MOISTURE AND PRECIP FIELDS ALSO APPEAR TO BE IN GOOD AGREEMENT. AT UPPER LEVELS WV IMAGERY SHOWS THE CORE OF THE N/S JET STREAM BISECTING THE LBF CWFA EAST AND WEST. THE LOW CIRCULATION APPEARS TO BE MOVING OUT PRETTY MUCH AS SHOWN ON THE MODELS. RADAR SHOWS AN AREA OF WEAK CONVECTIVE PRECIP BRUSHING THE AREAS ALONG THE SOUTH DAKOT ABORDER. THESE WILL LIKELY LAST ANOTHER COUPLE OF HOURS, AND THEN DISSIPATE SHORTLY BEFORE SUNSET. WILL UPDATE THE POP GRIDS FOR TO ACCOUNT FOR THIS AREA. TONIGHT...AFTER THE WEAK SHOWERS IN NORTHERN SHERIDAN AND CHERRY COUNTIES DISSIPATE...SCATTERED SHOWERS ARE EXPECTED TO DEVELOP IN SOUTH CENTRAL NEBRASKA IN THE WRAP AROUND TO THE NORTHWEST OF THE SURFACE LOW THIS EVENING AND THEN MOVE OFF TO THE EAST. THE NAM IS DRIEST OF THE MODELS AND IT MIGHT STILL BE PRODUCING A LITTLE TOO MUCH PRECIP GIVEN THE LIMITED FETCH OF MOISTURE. CONVECTIVE POTENTIAL IS ALSO LIMITED DUE TO A MODERATE AMOUNT OF WARMING AT AROUND H5. WEDNESDAY AND THURSDAY...AFTER THE MAIN SURFACE LOW EXITS THE PLAINS...A COUPLE OF WEAK MID LEVEL SYSTEMS DROP INTO THE REGION ON THE BACK SIDE OF THE H5 TROUGH. THESE WILL PRODUCE MOSTLY BRIEF LIGHT SHOWERS. POPS HAVE GENERALY BEEN DECREASED OVER THE PREVIOUS FORECAST PACKAGE. THE HIGH PRESSURE MOVING INTO THE CENTRAL PLAINS WILL BRING IN A COOLER AIRMASS...DROPPING TEMPERATURES 10 TO 15 DEGREES WED AND THU. EXTENDED .FRIDAY THROUGH TUESDAY...UPPER LEVEL RIDGE WILL SETTLE OVER THE CENTRAL PLAINS DURING THE FRIDAY AND SATURDAY PERIODS...BRINGING DRY AND MILD WEATHER TO CENTRAL NEBRASKA. HIGHS EACH DAY ARE EXPECTED TO BE IN THE 60S TO AROUND 70 DEGREES...MILDEST ACROSS SOUTHEASTERN PARTS OF CWA. RIDGE WILL BEGIN TO BREAK DOWN BY SUNDAY AS UPPER TROF MOVES ACROSS THE NORTHERN ROCKIES AND EVENTUALLY INTO THE NORTHERN AND CENTRAL PLAINS EARLY NEXT WEEK. COLD FRONT IS PROGGED TO CROSS NEBRASKA ON MONDAY. STILL A GOOD DEAL OF UNCERTAINTY AS TO TRACK OF THE MAIN WAVE AS IT CROSSES THE REGION...BUT HAVE ADDED A CHANCE OF SHOWERS TO NORTHERN PARTS OF NEBRASKA FOR MONDAY AND MONDAY NIGHT. .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CARPENTER/TRIMARCHI
Hazardous weather outlook, Mar 29, 5:55 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED TONIGHT NATIONAL WEATHER SERVICE NORTH PLATTE NE ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY 555 PM CST TUE MAR 29 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-301030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- 555 PM CST (455 PM MST) TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA TONIGHT...GENERALLY EAST OF A LINE FROM VALENTINE TO HYANNIS TO BIG SPRINGS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST OF A LINE FROM AINSWORTH TO THEDFORD TO BIG SPRINGS WITH THE MAIN THREAT BEING LARGE HAIL...THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER SYSTEM WILL MOVE THROUGH THE REGION LATE WEDNESDAY AND BRING ANOTHER CHANCE OF RAIN. COLDER AIR WILL MOVE OVER THE AREA AND TEMPERATURES WILL FALL THAT WEDNESDAY EVENING...RAIN MAY CHANGE OVER TO SNOW. AT THIS TIME THE BEST CHANCES OF PRECIPITATION WILL BE WEST OF HIGHWAY 83 AND ANY ACCUMULATIONS WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. POWER
In the hours before
Local storm report, Mar 29, 7:26 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 13 SW ANSELMO 41.49N 100.04W
03/29/2005 0.75 INCH CUSTER NE PUBLIC
HAIL COVERING GROUND...LASTED AT LEAST 15 MINUTES.
&&
HANNONLocal storm report, Mar 29, 7:42 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 6 NNE NORTH PLATTE 41.21N 100.73W
03/29/2005 0.88 INCH LINCOLN NE PUBLIC
&&
HANNONLocal storm report, Mar 29, 7:50 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL ANSELMO 41.62N 99.86W
03/29/2005 0.88 INCH CUSTER NE PUBLIC
NICKEL SIZED HAIL 2 INCHES DEEP.
&&
HANNONLocal storm report, Mar 29, 8:26 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 7 SSE BREWSTER 41.84N 99.81W
03/29/2005 0.88 INCH BLAINE NE PUBLIC
GROUND IS COVERED WITH DIME TO NICKEL SIZED HAIL.
&&
HANNONLocal storm report, Mar 29, 8:34 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL ALMERIA 41.83N 99.54W
03/29/2005 0.75 INCH LOUP NE PUBLIC
0830 PM TSTM WND GST ALMERIA 41.83N 99.54W
03/29/2005 50 MPH LOUP NE PUBLIC
&&
HANNONLocal storm report, Mar 29, 8:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 10 NW ALMERIA 41.94N 99.68W
03/29/2005 0.75 INCH LOUP NE PUBLIC
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:43 PM CST | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Mar 29, 7:01 PM CST | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Mar 29, 7:01 PM CST | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Mar 29, 7:27 PM CST | Severe Thunderstorm Warning | LBF | Blaine, Custer | 55 min |
| Mar 29, 7:43 PM CST | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Mar 29, 8:07 PM CST | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| Mar 29, 8:32 PM CST | Severe Thunderstorm Warning | LBF | Loup | 46 min |
| Mar 29, 9:07 PM CST | Severe Thunderstorm Warning | LBF | Holt, Rock | 38 min |
| Mar 29, 9:44 PM CST | Severe Thunderstorm Warning | LBF | Holt | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.